Home > Acute liver failure following recreational use of psychotropic ‘‘head shop’’ compounds.

Frohlich, S and Lambe, E and O'Dea, J (2011) Acute liver failure following recreational use of psychotropic ‘‘head shop’’ compounds. Irish Journal of Medical Science , 180 , (1) , pp. 263-264.

URL: http://www.springerlink.com/

The recreational use of the so-called ‘‘legalhighs’’ has been in both the medical and political arena over the last year as a result of the appearance of ‘‘head shops’’ in many towns in Ireland. These shops specialized in selling new psychotropic compounds that circumvented established drug legislation. Little is known about the potentially harmful effects of these substances but case reports suggest a plethora of harmful psychological and physical effects. Our case describes for the first time acute liver failure associated with the ingestion of two of these amphetamine type compounds.

 

Item Type:Article
Date:2011
Page Range:pp. 263-264
Publisher:Springer
Volume:180
Number:1
EndNote:View
Accession Number:HRB (Not in collection)
Subjects:A Substance use, abuse, and dependence > Effects and consequences
B Substances > New (novel) psychoactive substances
E Concepts in biomedical areas > Substance by legal status > Over the counter drug (medicine / medication)
G Health and disease > State of health > Physical health
G Health and disease > Digestive system disorder > Liver disorder
VA Geographic area > Europe > Ireland

Click here to request a copy of this literature (must be logged in)

Repository Staff Only: item control page